3 weeks after Sculptra my face is huge and so puffy I can hardly open my eyes. I'm scared and distraught. (photos)

After the initial swelling from the treatment went down, I looked more or less normal. Now after 3 weeks my face seems to be getting puffier by the day. My eyes are swollen and my face is far too swollen. I'm so upset - can anything be done? Will it calm down? Please please help

Doctor Answers 5

Swelling After Sculptra

Swelling isn't normal after scuptra, at least not amounts that persist.  Please see your physician or an expert for an evaluation.  Best, Dr. Emer


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Swelling at 3 weeks after Sculptra

This is absolutely not normal and needs immediate attention. I would first consider an infection as the cause of this. I recommend against any dental procedures for about 2 weeks after any filler injections because the bacteria from the mouth can spread to the face. Do you have any source for an infection? This needs antibiotics and steroids probably. Don't sit on this.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

3 weeks after Sculptra my face is huge and so puffy I can hardly open my eyes. I'm scared and distraught.

It is a little unusual to see a delayed onset allergic reaction to any product, injectible or otherwise, as most allergic reactions occur immediately after exposure, so may or may not be related.  If it seems to be getting worse, you really should schedule an appointment with your injection provider and your primary MD as well to ensure you are not having an allergic reaction to the product and if not, what you ARE reacting too. Something is obviously causing your symptoms and often this can be treated with a short course of oral steroids.  If you start to have more severe symptoms such as tongue swelling, difficulty breathing, etc. you should go to the Emergency Room.  Good luck!

Megan Jack, MD
Boca Raton Plastic Surgeon
5.0 out of 5 stars 15 reviews

Sculptra Aesthetic Injection

You may be having an allergic, adverse reaction or infection from your injections. This is extremely rare. Seek medical advice asap and consider steroids, anti-histamines and/ or antibiotics for treatment. This does not appear to be consistent with a normal, average injection recovery. Of course, you may have an underlying medical condition, totally unrelated to your injection. Your internist should work up the problem and refer you to the appropriate specialist for treatment. 

Fred J. Bressler, MD, FACS
Houston Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

3 weeks after Sculptra my face is huge and so puffy I can hardly open my eyes. I'm scared and distraught.

Seems you need steroid Rx and possible antibiotic Rx also. But only in person examination allows a determination of the issues.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.